Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 77, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 24, 2001, 11:39 PM CST for East Carroll Parish, Louisiana; Issaquena County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 24, 2001, 11:39 PM CST (05:39 UTC)
- Expired
- Feb 25, 2001, 12:30 AM CST
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties East Carroll Parish, LA, Issaquena County, MS
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2039 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 250540
SVRJAN
LAC035-MSC055-250630-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1139 PM CST SAT FEB 24 2001
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI
EAST CARROLL PARISH IN NORTHEAST LOUISIANA
* UNTIL 1230 AM CST
* AT 1139 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES SOUTH OF LAKE PROVIDENCE...MOVING
NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR LAKE PROVIDENCE AT 1200 AM CST
DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WINDS IN EXCESS OF 60
MILES AN HOUR CAN BE EXPECTED.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.
62
LAT...LON 3255 9119 3272 9097 3287 9097 3293 9105
3266 9134What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 10:05 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Feb 24, 10:05 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1005 PM CST SAT FEB 24 2001 CELL INTENSITIES SLOWLY COMING DOWN AS MAIN SUPERCELL SUPPORT PULLING NWD OUT OF THE REGION. LAPS CAPES(<1500)/HELICITIES(<200) DROPPING OFF BUT A LINE OF CONVECTION FROM NW MS INTO SW LA STARTING TO STALL OUT AND SHOULD PRODUCE SOME HEAVY RAINS OVERNIGHT. LATEST ETA/MESOETA HOLDING LINE UP MORE THAN PREVIOUS RUNS SO HAVE BOOSTED OVERNIGHT LOWS TO ACCOUNT FOR SLOWING LINE AND KEPT WIND ADVISORY UP FOR REST OF THE NIGHT. LOOK FOR LINE TO REACH ABOUT A KCBM-KMCB LINE ABOUT 15Z SUNDAY MORNING AND STALLING EVEN MORE OVER SERN MS BY SUNDAY NIGHT. A SOAKER OF A COMING WEEEK GETTING MORE AND MORE LIKELY. JAN 61/70/45/64 8-24 MEI 63/72/45/65 9224 .JAN... MS...WIND ADVISORY FOR AREA LAKES OVERNIGHT. LA...WIND ADVISORY FOR AREA LAKES OVERNIGHT. AR...WIND ADVISORY FOR AREA LAKES OVERNIGHT.
In the hours before
Special weather statement, Feb 24, 6:45 PM CST, 4 hours 54 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-261000- HAZARDOUS WEATHER OUTLOOK...CORRECTION TO SVR WX OUTLINE AREA... NATIONAL WEATHER SERVICE JACKSON MS 645 PM CST SAT FEB 24 2001 ...THUNDERSTORMS... SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. THE HIGHEST THREAT FOR SEVERE THUNDERSTORMS WILL BE THIS EVENING...GENERALLY NORTHWEST OF A TALLULAH LA...TO ROLLING FORK...TO GREENWOOD MS LINE. DURING THE EVENING HOURS...THE PRIMARY SEVERE WEATHER THREAT WILL BE POSSIBLE TORNADOES...OVER THE AREA GENERALLY ALONG AND WEST OF INTERSTATE 55. LARGE HAIL WILL ALSO BE POSSIBLE IN THIS AREA. THUNDERSTORMS WILL BEGIN TO EVOLVE INTO A SQUALL LINE LATER TONIGHT. THE SQUALL LINE WILL SWEEP EASTWARD AND REACH EASTERN COUNTIES AFTER MIDNIGHT. THE PRIMARY SEVERE THREAT WITH THE SQUALL LINE WILL BE DAMAGING WINDS. PERSONS SHOULD BE PREPARED AND STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. ...FLOODING... HEAVY RAIN IS LIKELY WITH THE PASSAGE OF THE SQUALL LINE THIS EVENING AND TONIGHT. AROUND ONE INCH OF RAIN IS EXPECTED IN ONE TO TWO HOURS...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE...WHICH WOULD RESULT IN PONDING OF WATER IN LOW LYING AND POORLY DRAINED AREAS. THE HEAVY RAINFALL WILL ONLY LAST FOR ONE OR TWO HOURS...SO WIDESPREAD FLOODING IS NOT EXPECTED. ...WIND... SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH...WITH A FEW GUSTS UP TO 40 MPH...WILL AFFECT SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI THROUGH THIS EVENING. THE WINDS WILL BECOME SOUTHWESTERLY AND DIMINISH AFTER THE PASSAGE OF THE SQUALL LINE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Feb 24, 9:24 PM CST, 2 hours 15 minutes before
JANWRKLSR 000
TTAA00 KJAN DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
924 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0650 PM BELLAIRE AR .75 INCH HAIL
02/24/01 CHICOT REPORTED BY EOC
0735 PM 1 W CLEVELAND MS WIND DAMAGE
02/24/01 BOLIVAR FARM SHOPS
LEVELED....REPORTED BY EOC
0730 PM BENOIT MS WIND DAMAGE
02/24/01 BOLIVAR ROOF BLOWN OFF
CHURCH..REPORTED BY EOC
0725 PM LAMONT MS WIND DAMAGE
02/24/01 BOLIVAR TRAILER HOUSE BLOWN
OVER...REPORTED BY BOLIVAR
EOC
0740 PM PARCHMAN MS 1.75 INCH HAIL
02/24/01 SUNFLOWER REPORTED BY EOC
0845 PM GREENWOOD MS .88 INCH HAIL
02/24/01 LEFLORE REPORTED BY GREENWOOD
CIVIL DEFENSESpecial weather statement, Feb 24, 9:55 PM CST, 1 hour 44 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-261000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 955 PM CST SAT FEB 24 2001 ...THUNDERSTORMS... SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT OVER NORTH CENTRAL AND EAST CENTRAL PORTIONS OF MISSISSIPPI. THE LARGEST THREAT FOR SEVERE THUNDERSTORMS WILL GENERALLY BE EAST OF A EUPORA TO CARTHAGE LINE...AND NORTH OF A CARTHAGE TO DEKALB LINE. NON-SEVERE THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND SOUTHWEST MISSISSIPPI. THE PRIMARY SEVERE WEATHER THREAT WILL GRADUALLY TRANSITION FROM A TORNADO AND LARGE HAIL THREAT...TO A DAMAGING WIND THREAT...AS THE MAIN STORM COMPLEX SHIFTS EASTWARD ACROSS MISSISSIPPI. THE INTENSE STORM SYSTEM RESPONSIBLE FOR THE SEVERE WEATHER IS PUSHING NORTHEAST AWAY FROM THE LOWER MISSISSIPPI VALLEY REGION. EXPECT THE THREAT FOR SEVERE THUNDERSTORMS TO DIMINISH TOWARDS MORNING...AS THE STORM SYSTEM MOVES AWAY. ...FLOODING... LOCALLY HEAVY RAIN IS LIKLEY WITH ANY STORMS THAT DEVELOP OVERNIGHT. DEEP SOUTHWEST FLOW WILL ALLOW STORMS TO MOVE REPEATEDLY OVER THE SAME AREAS CAUSING PONDING OF WATER IN LOW LYING AND POORLY DRAINED AREAS. ...NON PRECIPITATION... SOUTH WINDS OF 20 TO 30 MPH...WITH A FEW HIGHER GUSTS...WILL AFFECT SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI THROUGH THIS EVENING. THE WINDS WILL BECOME SOUTHWESTERLY AND DIMINISH TOWARDS MORNING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:01 PM CST | Tornado Warning | JAN | Richland | 29 min |
| Feb 24, 7:09 PM CST | Tornado Warning | JAN | Richland | 36 min |
| Feb 24, 10:18 PM CST | Severe Thunderstorm Warning | JAN | Morehouse | 42 min |
| Feb 24, 10:36 PM CST | Severe Thunderstorm Warning | JAN | Richland, West Carroll | 24 min |
| Feb 24, 10:56 PM CST | Severe Thunderstorm Warning | JAN | East Carroll | 34 min |
| Feb 24, 11:12 PM CST | Tornado Warning | JAN | East Carroll | 33 min |
| Feb 24, 11:30 PM CST | Severe Thunderstorm Warning | JAN | Madison | 30 min |
| Feb 24, 6:32 PM CST | Tornado Warning | JAN | Bolivar, Washington | 43 min |
| Feb 24, 7:12 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 48 min |
| Feb 24, 7:13 PM CST | Tornado Warning | JAN | Bolivar, Sunflower | 32 min |
| Feb 24, 7:29 PM CST | Tornado Warning | JAN | Issaquena, Sharkey | 46 min |
| Feb 24, 7:41 PM CST | Tornado Warning | JAN | Humphreys, Washington | 34 min |
| Feb 24, 7:44 PM CST | Tornado Warning | JAN | Leflore, Sunflower | 46 min |
| Feb 24, 7:56 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 34 min |
| Feb 24, 8:13 PM CST | Tornado Warning | JAN | Humphreys | 17 min |
| Feb 24, 8:25 PM CST | Tornado Warning | JAN | Rankin | 35 min |
| Feb 24, 8:30 PM CST | Tornado Warning | JAN | Leflore | 30 min |
| Feb 24, 8:39 PM CST | Tornado Warning | JAN | Carroll, Grenada | 51 min |
| Feb 24, 8:47 PM CST | Tornado Warning | JAN | Scott | 28 min |
| Feb 24, 9:17 PM CST | Tornado Warning | JAN | Leake, Scott | 28 min |
| Feb 24, 9:25 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 35 min |
| Feb 24, 9:40 PM CST | Tornado Warning | JAN | Neshoba | 35 min |
| Feb 24, 10:11 PM CST | Tornado Warning | JAN | Neshoba | 49 min |
| Feb 24, 10:18 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 27 min |
| Feb 24, 10:30 PM CST | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 45 min |
| Feb 24, 10:45 PM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower, Washington | 45 min |
| Feb 24, 11:06 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 39 min |
| Feb 24, 11:26 PM CST | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 34 min |
| Feb 25, 12:17 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 43 min |
| Feb 25, 12:17 AM CST | Severe Thunderstorm Warning | JAN | Sharkey | 43 min |
| Feb 25, 12:36 AM CST | Tornado Warning | JAN | Holmes | 24 min |
| Feb 25, 12:52 AM CST | Severe Thunderstorm Warning | JAN | Attala | 28 min |
| Feb 25, 1:20 AM CST | Severe Thunderstorm Warning | JAN | Choctaw | 25 min |
| Feb 25, 3:23 AM CST | Severe Thunderstorm Warning | JAN | Jones | 37 min |
| Feb 25, 3:58 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 32 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.